Nasty Burns Sustained From Painkilling Patch

We recently took on a new client who sustained an unusual injury caused by prescribed medication. The gentleman was involved in a terrible accident in 2010 which left him with a broken back. He has been on strong painkillers ever since to manage the pain.
 
A key component in his pain management is a transdermal patch which contains buprenorphine in a continuous release formulation. My client wears one for seven consecutive days on either arm his chest or torso (they are to be rotated each week).
 

Burns Caused By Faulty Painkilling Patch Leaking

 
One morning after placing a new patch on his right arm he awoke to an intense burning sensation on the contact area. The patch had burst open in the night and was leaking a highly concentrated amount of buprenorphine onto the area.
 
It was inflamed and very painful leaving marks on his arm. It is still early stages but we believe the patch was faulty and caused the injury. Sensibly our client retained the patch as evidence and we are now pursuing a claim for damages against the manufacturer of the BuTrans patch.
 

Advice Is To See GP And Retain Patch If Burning Occurs

 
Hopefully my client’s case will prove to be an isolated incident a one off but my advice for anybody else who has encountered similar problems with the BuTrans patches is to seek medical advice immediately.
 
Furthermore it may be sensible to retain the patch and packaging should they wish to pursue a Product Liability case. Please contact us today to discuss your claim free of charge if you believe you have sustained injury caused by the BuTrans patch.
Share Button

Leave a Reply

Your email address will not be published.